Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Am I having side effect of tetralysal acne medication?

hi, i had unprotected oral sex about 6 or 7 weeks ago, and have also started tetralysal acne medication about 4 weeks ago. When i started to take the tetralysal pills, i got itching and tingling/slight stinging all over my body, especially my genital area. i carried on taking the pills for a few days and decided to stop to see if it was the pills making me itch. the itching slowly stopped after a few days. i recently started to take the pills again to see whether this would happen again. i started to have itchiness again so i stopped 2 to 3 days ago but im still itching everywhere. im really scared and paranoid about it being genital herpes. i was tested for stds and everything came back negative, however as i am in the uk, the nhs does not do herpes testing. ive got it into my head that ive got herpes now but i really want it to be a side effect of the tablets.........HELP
Thu, 10 Sep 2020
Report Abuse
General & Family Physician 's  Response
Hi,

First of all, it doesn't seem to be herpes according to your description. Tetralysal is Lymecycline which belongs to a group of medicines known as Tetracycline antibiotics. It has some serious side effects like allergic reaction, ulcerations or lesions on mouth, lips, genital area; soreness or itching of the genital area, itchiness, skin rash or hives; blistering or peeling of large areas of skin etc.

You are allergic to Tetralysal. For this very reason, you shouldn't take this medication. Its half life is 24 hours and it takes time 4-5 days to eliminate totally from your system. Due to that, you have still suffered from itching after stopping that medication 2 days ago. You have been suffering from the side effects of Tetralysal, not from herpes.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Herpes simplex


Am I having side effect of tetralysal acne medication?

Hi, First of all, it doesn t seem to be herpes according to your description. Tetralysal is Lymecycline which belongs to a group of medicines known as Tetracycline antibiotics. It has some serious side effects like allergic reaction, ulcerations or lesions on mouth, lips, genital area; soreness or itching of the genital area, itchiness, skin rash or hives; blistering or peeling of large areas of skin etc. You are allergic to Tetralysal. For this very reason, you shouldn t take this medication. Its half life is 24 hours and it takes time 4-5 days to eliminate totally from your system. Due to that, you have still suffered from itching after stopping that medication 2 days ago. You have been suffering from the side effects of Tetralysal, not from herpes. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General & Family Physician